Share this:

Hi everyone: I been off Pristiq for 14 day, I started to

Posted by @sho101 in Mental Health, Jul 20, 2013

Hi everyone: I been off Pristiq for 14 day, I started to tapered down on May 8th first week my GP told me to go every other day so I did that for 7 days, I had mild headaches and my brain felt funny not sure if they were brain zaps or not, never really had one so is hard to tell but I felt some brain activity that was not normal. 2nd week I went took Pristiq every two day, week 3 every 3 day and so on until I got to every 5 day finally two weeks ago I stop taking it all together. Head aches continue, mild not as bad. A month into cutting back I felt very tired fatigued, and I could not get more than 2-4 hrs of sleep. I went to see my PG last Tuesday I told him that I was not getting enough sleep and wanted something to help get some sleep he ask how I was doing tapering down with the pristiq I told him that I was taking every 5 days, he said that was too fast (yet he never gave me a real plan to get off pristiq) he reluctant game some 10mg of Zolpidem Tartrate I think is a generic for Avient. I found that with only half the tablet I could get some real sleep. When I first told him I wanted to get off Pristiq after taking it for 3.5 years at 50mg per day, he wanted me to go on Prosaic, I said no I want to see how I do with out any Meds. I was taking Xanax .5 mg two times per day I'm now cutting that back as well I'm taking one per day and lately I take it as need it. With Pristiq I found that my Sex drive went down the drain, blood pressure went up from128-135 to 148-158 now I have to take medication. Last week when I went to see my Dr. I forgot to take my high blood pressure meds and I was surprised that it was 118 and this was at 3:30pm. I have always been relatively health, but In January of this year (2013) I stared having some real bad head aches and back pain to the point that the only way to get rid of it was getting a shot by the upper part of my neck and my lower back this would be so severe that he gave me anti inflammation medication until he tried some new medication that gave me such bad allergic reaction that send me to the hospital by ambulance,, first time ever it was hard on my family, they had no idea what happened to me, not sure if it was a stroke or heart attack. That day at 9:07am I was going to take my Xanax and my high blood pressure med together as I did each day, but for what ever reason I only took the anti inflammation med. 40mg.. at 10:04 I felt that my tongue was itching as well as my head I went to tell my wife she said drink some milk your face is red, I went to check my face in the bathroom and it was my face and my eyes were red, I felt that my throat was cutting my air so I told my daughter to drive me to the hospital, as she went to get her keys I was getting worse so I told her to call 911 I didn't think I would make it even though the hospital is only 4-miles from my house. When the fire department got there I passed out for 30-45 seconds it was strange like a dream all I could see is blurred faces and hear voices all was like in slow motion. They ask me all the basic questions, how old are you, age, you know what happen, when the ambulance got there within 3 minutes or so they gave oxygen and I felt much better, they did a AKG it was fine, my body went into shock I was cold and shaking, my blood pressure dropped the ride to the hospital is a short one but it seems for ever. When I got to the hospital they did blood tests, x rays, urine, and a scan. blood test were done 3 times all came back negative I did tell them what happened. After this episode I thought that it was time to cut all non essential medication to include Pristiq. Interesting enough since april 7 that's the day I landed in the hospital, all my head aches and back pain is gone. I do have a mild slurred speech, that I started experienced back in January my PG had an MRI of my brain it shows normal for just age related, he scheduled an appointment with a Neurologist in two weeks. Sorry I side track from the Pristiq tapering off, but the bottom line it was the above episode that made think about all the medications I'm taking and if I really need it. I'm 62 a Viet Nam Vet. prior to Pristiq I was taking Paxil for about 7 year it made gain about 34 lb... I fell I wasted a good part of my life by taking anti depresing medication but is water under the bridge now...I can't change the past but I can do something about the future. This my first post in sharing my 2 cents on how I'm dealing with tapering down on Prestiq. Thank you your time to read this and many thanks for the many post on how to deal with getting off Pristiq is not easy but I'm going to stay off Pristiq and see what happens. Best of luck to all who are trying to get off this medication, is too bad they do not make smaller dosage so patients can taper back slow with out ill effects.

Please login or become a member to post a comment.